Tennessee, 2014

Damaging Wind in Tennessee, June 11, 2014

June 11, 2014 · NWS OHX · 1 event in 1 county or zone

Scattered thunderstorms developed during the afternoon hours of June 11 across much of Middle Tennessee. One report of wind damage was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered thunderstorms developed during the afternoon hours of June 11 across much of Middle Tennessee. One report of wind damage was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 11, 11:28 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 11, 11:28 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT WED JUN 11 2014

.UPDATE...FOR 18Z AVIATION.

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED SHOWERS WILL TURN INTO THUNDERSTORMS THIS AFTERNOON AS
THE ATMOSPHERE WARMS. NOT EXPECTING ANYTHING IN THE WAY OF SEVERE
TODAY AND THE COVERAGE SHOULD BE OF THE SPOTTY FORM...WITH STORMS
DYING AS WE LOSE THE DAYTIME HEATING THIS EVENING. THE OCCASIONAL
IFR TO MVFR CIG OR VIS IS POSSIBLE IF ONE OF THESE STORMS MOVES
OVER A TERMINAL...BUT VFR FOR THE MOST PART.

FOG IS A DECENT POSSIBILITY TONIGHT AS WET GROUNDS...LIGHT TO CALM
WINDS AND SMALL DEW POINT DEPRESSIONS COVER THE MID-STATE. WILL
DROP TO IFR AT KCSV...WITH MVFR ELSEWHERE...BUT MAY NEED TO AMD
LATER FOR WORSENING CONDITIONS.

WINDS WILL BE LIGHT FOR THE MOST PART...WITH AN OCCASIONAL GUST
OUT OF THE SOUTHEAST TO 15 KTS.

UNGER

&&

.PREV DISCUSSION... /ISSUED 852 AM CDT WED JUN 11 2014/

DISCUSSION...
WATER VAPOR IMAGERY SHOWS UPPER LOW SPINNING ACROSS SOUTHERN LAKE
MICHIGAN. DRY SLOT IS DEPICTED ACROSS WESTERN TN AND INTO THE MID
STATE. MOISTURE DOES FILL BACK IN ACROSS EASTERN AR.

FOR THE UPDATE...WILL LOWER POPS SOME THIS MORNING. WILL BASICALLY
KEEP THE AFT POPS AS IS GIVEN THE RESURGENCE OF MOISTURE AND SOME
INSTABILITY THIS AFTERNOON. ALSO...GIVEN QPF AND HRRR
FIELDS...WILL LOWER THE GRIDDED WX INTENSITY AS WELL. OTW...TEMPS
AND CLOUD COVER AND WINDS LOOK GOOD TO GO. UPDATE OUT SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27
Hazardous weather outlook, Jun 11, 4:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED JUN 11 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-121000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

55

In the hours before

Local storm report, Jun 11, 8:20 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
920 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     GRUETLI-LAAGER          35.37N  85.64W
06/10/2014                   GRUNDY             TN   PUBLIC

            MULTIPLE TREES DOWN AROUND TOWN. 60TH AVE. 40TH AVE.
            HWY 108. HWY 399.

&&

EVENT NUMBER OHX1400433

UNGER
Local storm report, Jun 11, 8:34 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     5 W CELINA              36.55N  85.59W
06/10/2014                   CLAY               TN   PUBLIC

            MULTIPLE TREES AND POWER LINES DOWN SOUTH OF MOSS ON
            MIDWAY ROAD.

&&

EVENT NUMBER OHX1400434

UNGER
Local storm report, Jun 11, 9:04 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     3 SW ALLARDT            36.35N  84.91W
06/10/2014                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

EVENT NUMBER OHX1400435

UNGER
Local storm report, Jun 11, 9:06 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     9 S JAMESTOWN           36.30N  84.94W
06/10/2014                   FENTRESS           TN   EMERGENCY MNGR

            ROOF BLOWN OFF BARN AND ROOF DAMAGE TO HOME DUE TO
            FALLEN TREE

&&

EVENT NUMBER OHX1400436

UNGER
Local storm report, Jun 11, 9:37 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TSTM WND DMG     LIBERTY                 36.00N  85.98W
06/10/2014                   DE KALB            TN   EMERGENCY MNGR

            MULTIPLE TREES DOWNED

1232 PM     HAIL             LIBERTY                 36.00N  85.98W
06/10/2014  M0.75 INCH       DE KALB            TN   EMERGENCY MNGR

1235 PM     HAIL             LIBERTY                 36.00N  85.98W
06/10/2014  M1.75 INCH       DE KALB            TN   POST OFFICE

0100 PM     HAIL             7 ESE GORDONSVILLE      36.14N  85.81W
06/10/2014  E1.00 INCH       SMITH              TN   TWITTER

            TSPOTTER REPORT OF QUARTER SIZE HAIL ON I-40 NEAR THE
            SMITH AND WILSON COUNTY LINE

0145 PM     TSTM WND DMG     7 WNW LIVINGSTON        36.41N  85.44W
06/10/2014                   OVERTON            TN   TWITTER

            TSPOTTER REPORT OF TREES AND TREE LIMBS BLOWN DOWN IN
            THE HILHAM AREA

0210 PM     TSTM WND DMG     6 ENE GORDONSVILLE      36.21N  85.83W
06/10/2014                   SMITH              TN   FACEBOOK

            POWER LINES REPORTEDLY BLOWN DOWN IN SOUTHEAST SMITH
            COUNTY WITH POWER OUTAGES

0225 PM     HAIL             BYRDSTOWN               36.57N  85.13W
06/10/2014  E1.00 INCH       PICKETT            TN   FACEBOOK

            QUARTER SIZE HAIL REPORTED IN BYRDSTOWN

0244 PM     TSTM WND DMG     GRUETLI-LAAGER          35.37N  85.64W
06/10/2014                   GRUNDY             TN   PUBLIC

            MULTIPLE TREES DOWN AROUND TOWN. 60TH AVE. 40TH AVE.
            HWY 108. HWY 399.

0245 PM     TSTM WND DMG     5 W CELINA              36.55N  85.59W
06/10/2014                   CLAY               TN   PUBLIC

            MULTIPLE TREES AND POWER LINES DOWN SOUTH OF MOSS ON
            MIDWAY ROAD.

0254 PM     TSTM WND DMG     6 WNW SPARTA            35.97N  85.56W
06/10/2014                   WHITE              TN   EMERGENCY MNGR

            TREE DOWN ALONG FANCHERS MILL RD.

0256 PM     TSTM WND DMG     SPENCER                 35.74N  85.46W
06/10/2014                   VAN BUREN          TN   911 CALL CENTER

            SEVERAL TREES AND POWERLINES DOWN AROUND THE CITY

0306 PM     TSTM WND DMG     6 NE SPARTA             36.00N  85.40W
06/10/2014                   WHITE              TN   TRAINED SPOTTER

            MULTIPLE TREES DOWN

0311 PM     TSTM WND DMG     4 SE COOKEVILLE         36.12N  85.45W
06/10/2014                   PUTNAM             TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN AT JE BARTLETT ROAD AND HWY 70

0315 PM     TSTM WND DMG     5 SW PLEASANT HILL      35.92N  85.25W
06/10/2014                   WHITE              TN   EMERGENCY MNGR

            TREE DOWN ON WEST LOOP RD IN THE EASTLAND COMMUNITY.

0317 PM     TSTM WND DMG     6 W PLEASANT HILL       35.96N  85.30W
06/10/2014                   WHITE              TN   EMERGENCY MNGR

            TREE DOWN BLOCKING THE CROSSVILLE HIGHWAY AT THE 8800
            BLOCK.

0323 PM     TSTM WND DMG     3 N PLEASANT HILL       36.02N  85.20W
06/10/2014                   CUMBERLAND         TN   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO THE ROYAL OAKS OFFICE BUILDING.

0327 PM     TSTM WND DMG     PLEASANT HILL           35.98N  85.20W
06/10/2014                   CUMBERLAND         TN   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN

0327 PM     TSTM WND DMG     3 SSE MONTEREY          36.09N  85.22W
06/10/2014                   CUMBERLAND         TN   EMERGENCY MNGR

            TREE DOWN ACROSS I-40.

0341 PM     TSTM WND DMG     13 ENE MONTEREY         36.18N  85.02W
06/10/2014                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN ACROSS FENTRESS
            COUNTY VIA EMERGENCY MANAGER

0350 PM     TSTM WND DMG     9 S JAMESTOWN           36.30N  84.94W
06/10/2014                   FENTRESS           TN   EMERGENCY MNGR

            ROOF BLOWN OFF BARN AND ROOF DAMAGE TO HOME DUE TO
            FALLEN TREE

0357 PM     TSTM WND DMG     3 SW ALLARDT            36.35N  84.91W
06/10/2014                   FENTRESS           TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

EVENT NUMBER OHX1400416 OHX1400417 OHX1400420 OHX1400429 OHX1400430
OHX1400431 OHX1400432 OHX1400433 OHX1400434 OHX1400425 OHX1400418
OHX1400422 OHX1400419 OHX1400426 OHX1400424 OHX1400427 OHX1400421
OHX1400428 OHX1400423 OHX1400436 OHX1400435

UNGER

The radar

The Nashville radar (KOHX), 39 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trousdale

When
June 11, 2:15 PM CST
Where
Trousdale County, 0.57 mi SSE of Hartsville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
36.392, -86.166

The sheet metal roof of a large storage shed behind the sanitation department building in downtown Hartsville was blown off, damaging a nearby vehicle. Two people inside the storage shed were not injured.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518495.